Alert archive / Texas / High Surf Advisories in 2017
High Surf Advisory 4, NWS Brownsville, TX
NWS Brownsville, TX issued this high surf advisory at Aug 26, 2017, 8:37 AM CDT for Kenedy County, Texas. It took effect at Aug 26, 2017, 9:11 AM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2017, 8:37 AM CDT (13:37 UTC)
- In effect from
- Aug 26, 2017, 9:11 AM CDT
- Expired
- Aug 27, 2017, 3:44 AM CDT
- In force
- 19 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 1.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002 WHUS44 KBRO 261337 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 837 AM CDT SAT AUG 26 2017 ...HARVEY WILL PRODUCE HIGH SWELLS TOWARDS THE LOWER TEXAS COAST TODAY... .HARVEY MOVING SLOWLY OVER TEXAS BUT LARGE SWELLS WILL CONTINUE ACROSS THE LOWER TEXAS COAST. THESE HIGHER SWELLS WILL MAINTAIN A HIGH RIP CURRENT RISK AND PRODUCE HIGH SURF AND MINOR TIDAL OVERWASH ACROSS THE LOWER TEXAS COAST. TXZ251-256-257-262145- /O.NEW.KBRO.SU.Y.0004.170826T1337Z-170827T0000Z/ /O.NEW.KBRO.RP.S.0005.170826T1337Z-170827T0000Z/ /O.EXT.KBRO.CF.S.0008.000000T0000Z-170826T1500Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 837 AM CDT SAT AUG 26 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 7 PM CDT THIS EVENING... * COASTAL FLOODING...OBSERVED WATER LEVELS ARE RUNNING ABOUT A FOOT ABOVE PREDICTED TIDES. THUS, RUNUP ON THE BEACHES WILL BE POSSIBLE THIS MORNING THROUGH ABOUT 10 AM, HIGH TIDE OCCURRED AT AROUND 7 AM THIS MORNING. * WAVES AND SURF...BREAKERS FROM 4 TO 6 FEET TONIGHT INTO FRIDAY MORNING WITH HIGHER SURF NEAR THE SOUTH PADRE ISLAND JETTIES. * TIMING...NOW THROUGH 10 AM CDT. * IMPACTS...MINOR COASTAL FLOODING IS LIKELY WITH DRIVING CONDITIONS ALONG THE BEACH NOT RECOMMENDED. BEACH UMBRELLAS AND OTHER BEACH GEAR SET UP OR LEFT ON THE BEACH WILL BE SUBJECT TO INUNDATION BY WAVE RUN UP. STRONG AND POTENTIALLY LIFE THREATENING RIP CURRENTS AND POUNDING SURF WILL OCCUR ALONG THE LOWER TEXAS COASTAL BEACHES MAKING IT DANGEROUS FOR SWIMMERS AND BEACHGOERS EVEN ALONG THE IMMEDIATE SHORE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
4 follow-up statements
484 WHUS44 KBRO 261414 CCA CFWBRO COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 914 AM CDT SAT AUG 26 2017 ...HARVEY WILL PRODUCE HIGH SWELLS TOWARDS THE LOWER TEXAS COAST TODAY... .HARVEY MOVING SLOWLY OVER TEXAS BUT LARGE SWELLS WILL CONTINUE ACROSS THE LOWER TEXAS COAST. THESE HIGHER SWELLS WILL MAINTAIN A HIGH RIP CURRENT RISK AND PRODUCE HIGH SURF AND MINOR TIDAL OVERWASH ACROSS THE LOWER TEXAS COAST. TXZ251-256-257-262145- /O.COR.KBRO.SU.Y.0004.170826T1411Z-170827T0000Z/ /O.COR.KBRO.RP.S.0005.170826T1411Z-170827T0000Z/ /O.COR.KBRO.CF.S.0008.000000T0000Z-170826T1500Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 914 AM CDT SAT AUG 26 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 7 PM CDT THIS EVENING... * COASTAL FLOODING...OBSERVED WATER LEVELS ARE RUNNING ABOUT A FOOT ABOVE PREDICTED TIDES. THUS, RUNUP ON THE BEACHES WILL BE POSSIBLE THIS MORNING THROUGH ABOUT 10 AM, HIGH TIDE OCCURRED AT AROUND 7 AM THIS MORNING. * WAVES AND SURF...BREAKERS FROM 4 TO 6 FEET TODAY WITH HIGHER SURF NEAR THE SOUTH PADRE ISLAND JETTIES. * TIMING...NOW THROUGH 7 PM CDT. * IMPACTS...MINOR COASTAL FLOODING IS LIKELY WITH DRIVING CONDITIONS ALONG THE BEACH NOT RECOMMENDED. BEACH UMBRELLAS AND OTHER BEACH GEAR SET UP OR LEFT ON THE BEACH WILL BE SUBJECT TO INUNDATION BY WAVE RUN UP. STRONG AND POTENTIALLY LIFE THREATENING RIP CURRENTS AND POUNDING SURF WILL OCCUR ALONG THE LOWER TEXAS COASTAL BEACHES MAKING IT DANGEROUS FOR SWIMMERS AND BEACHGOERS EVEN ALONG THE IMMEDIATE SHORE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
469 WHUS44 KBRO 261815 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 115 PM CDT SAT AUG 26 2017 ...HARVEY WILL PRODUCE HIGH SWELLS TOWARDS THE LOWER TEXAS COAST THIS AFTERNOON... .HARVEY MOVING SLOWLY OVER SOUTH CENTRAL TEXAS BUT LARGE SWELLS WILL CONTINUE ACROSS THE LOWER TEXAS COAST TODAY. THESE HIGHER SWELLS WILL MAINTAIN A HIGH RIP CURRENT RISK AND PRODUCE HIGH SURF ALONG THE LOWER TEXAS COAST. TXZ251-256-257-270000- /O.CON.KBRO.SU.Y.0004.000000T0000Z-170827T0000Z/ /O.CON.KBRO.RP.S.0005.000000T0000Z-170827T0000Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 115 PM CDT SAT AUG 26 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WAVES AND SURF...BREAKERS FROM 4 TO 6 FEET THIS AFTERNOON WITH HIGHER SURF NEAR THE SOUTH PADRE ISLAND JETTIES. * TIMING...NOW THROUGH 7 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
293 WHUS44 KBRO 262357 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 657 PM CDT SAT AUG 26 2017 ...HIGHER SWELLS WILL CONTINUE ACROSS THE LOWER TEXAS COAST OVERNIGHT... .LINGERING HIGH SWELLS WILL REMAIN IN PLACE ACROSS THE LOWER TEXAS COAST THROUGH AT LEAST THE EARLY SUNDAY MORNING HOURS. AS SUCH, THERE IS A HIGH RIP CURRENT RISK AND HIGH SURF POSSIBLE ALONG THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. TXZ251-256-257-270900- /O.EXT.KBRO.SU.Y.0004.000000T0000Z-170827T0900Z/ /O.EXT.KBRO.RP.S.0005.000000T0000Z-170827T0900Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 657 PM CDT SAT AUG 26 2017 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 4 AM CDT SUNDAY... * WAVES AND SURF...BREAKERS FROM 4 TO 6 FEET THIS EVENING WITH HIGHER SURF NEAR THE SOUTH PADRE ISLAND JETTIES. * TIMING...NOW THROUGH 4 AM CDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ 69
707 WHUS44 KBRO 270844 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 344 AM CDT SUN AUG 27 2017 ...WINDS OFFSHORE AND SEAS DECREASING... .RECENT OBS AND MODEL GUIDANCE SHOW IMPROVING CONDITIONS TODAY FOR THE BEACHES. WINDS WILL BE OFFSHORE WITH LOWER WAVE HEIGHTS COMING FROM THE SOUTHEAST TO SOUTH. TXZ251-256-257-270945- /O.CAN.KBRO.SU.Y.0004.000000T0000Z-170827T0900Z/ /O.CAN.KBRO.RP.S.0005.000000T0000Z-170827T0900Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 344 AM CDT SUN AUG 27 2017 ...HIGH SURF ADVISORY IS CANCELLED... ...HIGH RIP CURRENT RISK IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE HIGH SURF ADVISORY. THE HIGH RIP CURRENT RISK HAS BEEN CANCELLED. OFFSHORE WINDS AND LOWER WAVE HEIGHTS HAVE RESULTED IN IMPROVED CONDITIONS ALONG THE BEACHES. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this high surf advisory went out at Aug 26, 6:33 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 26, 6:33 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
633 AM CDT Sat Aug 26 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...VFR TAFs. Hurricane Harvey remains over the middle
Texas Coast, and is influencing the wind field. Light to moderate
south to west winds will prevail today, with mainly mid and high
clouds.
&&
.PREV DISCUSSION... /issued 356 AM CDT Sat Aug 26 2017/
SHORT TERM (Today through Sunday): Conditions today will remain
somewhat under the influence of Hurricane Harvey, now over the
middle Texas coast, but impacts will be minimal. Should see a mix of
primarily high clouds and sun, especially over southern sections of
the CWA, with light to moderate winds out of the southwest quadrant.
Rainfall chances will remain non-negligible however, especially for
northern and eastern sections, and cloud cover will be higher with
bands from Harvey still expanding southward, but any rain amounts
should not be excessive. Will drop the flash flood watches for
Brooks and Kenedy Counties this morning. High temperatures in the
mid 90s will be possible today in areas with less rain potential.
Low temperatures tonight will be in the 70s. Showers will remain in
the area on Sunday, with some uncertainty in the future track of
Harvey going past Sunday.
LONG TERM (Sunday Night through Friday): Forecast period
continues to be plagued by uncertainty. By Sunday night, Harvey
remains in the vicinity of the middle Texas coast as it slowly
meanders. It is still uncertain whether the storm will reemerge
over the Gulf of Mexico or if it will push south into the CWA. 00Z
GFS model guidance indicates a brief sojourn back over the Gulf
late Monday into Monday night (keeping the system north of the
CWA), before the system begins a north northwest trek towards the
middle of Texas. The 00Z ECMWF also brings the system south again
and then over the Gulf waters, but is slower in lifting it north
and is further east. The 00Z CMC-GEM is the outlier, bringing the
system south over the CWA Monday before moving it over the Gulf
and lifting it north across eastern Texas late in the week. Once
again, the forecast in the long term period, is highly dependent
on just how far north Harvey becomes stationary and where the
storm moves to. Scattered to numerous showers and thunderstorms
remain in the forecast Sunday night into Tuesday, with the best
rain chances across the northeastern ranchlands and the coastal
waters, given the proximity to the storm and the best moisture.
Drier air wraps into the western brush country and the Rio Grande
Valley, limiting rainfall potential through much of the forecast
period. Rain chances diminish by midweek for land areas, with a
slight chance returning for the weekend. Temperatures will remain
near to below normal Monday into Tuesday, with highs only in the
upper 80s to lower to mid 90s. Temperatures ramp up the latter
half of the week, with summer heat in full force. High temps soar
well into the 90s across the area Wednesday with western Starr and
far southern Zapata counties seeing temperatures approach and
pass the century mark. Temperature trend continues upward Thursday
into the weekend, with temperatures for inland areas easily
climbing into the upper 90s and past the century mark.
MARINE (Today through Sunday): Buoy 42020 reported south
southwest winds around 14 knots gusting to around 16 knots with
seas of 9 feet with a period of 8 seconds at 1:50 am CDT/6:50 UTC.
Conditions will improve through the short term as the impact of
Harvey wanes. This CWF issuance will step things down to small
craft advisories in most areas. Will see moderate winds and seas
will by Sunday, with a gradient between Harvey to the north and
high pressure over the Gulf.
Sunday night through Wednesday: Marine conditions remain fairly
unsettled through the first half of the week. Moderate to strong
southwest to northwest winds are expected across the lower Texas
coastal waters. Small craft advisory conditions will likely
continue through early next week as strong winds prevail and seas
remain agitated as Harvey stalls and slowly meanders across south
Texas and the middle Texas coast. Marine conditions expected to
improve by midweek.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ150-155-
170-175.
Small Craft Advisory for winds until 7 PM CDT this evening for
GMZ135.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
54/58Hazardous weather outlook, Aug 26, 5:07 AM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 507 AM CDT Sat Aug 26 2017 TXZ248>257-271015- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 507 AM CDT Sat Aug 26 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a high risk of rip currents at area beaches. Expect minor runup of water on the beaches today. .DAYS TWO THROUGH SEVEN...Sunday through Friday Rip current risk will remain elevated through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-271015- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 507 AM CDT Sat Aug 26 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Small craft advisory conditions are in effect for the Gulf waters and for the northern half of the Laguna Madre today. .DAYS TWO THROUGH SEVEN...Sunday through Friday Low end small craft advisory conditions will be possible at times through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:20 AM CDT | Small Craft Advisory | BRO | 12 hr | |
| Aug 26, 4:20 AM CDT | Small Craft Advisory for Winds | BRO | 12 hr | |
| Aug 26, 4:39 AM CDT | Coastal Flood Statement | BRO | Kenedy | 5 hr |
| Aug 26, 8:37 AM CDT | Rip Current Statement | BRO | Kenedy | 19 hr |
Nearby
High Surf Advisories in Texas, 2017Every high surf advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.